Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 3, NWS Wilmington, OH

May 1, 2004Clark County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 1, 2004, 7:55 PM EDT for Clark County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2004, 7:55 PM EDT (23:55 UTC)
Expired
May 1, 2004, 8:30 PM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Clark County, OH

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS51 KILN 012355
SVRILN
OHC023-020030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT SAT MAY 1 2004

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN OHIO

* UNTIL 830 PM EDT

* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH AND LARGE HAIL.  THIS STORM WAS LOCATED NEAR SOUTH
  CHARLESTON...OR ABOUT 12 MILES SOUTHEAST OF SPRINGFIELD...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH CHARLESTON...

LAT...LON 4001 8356 4001 8352 3995 8353 3990 8356
          3985 8357 3978 8360 3987 8372

$$

SITES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:05 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 1, 3:05 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT SAT MAY 1 2004

.SHORT TERM...
FRONT INTO THE NORTH PART OF FA THIS MORNING HAS MADE LITTLE
PROGRESS AS SECOND WAVE TO THE SOUTH DEVELOPS AND MOVES NORTH THIS
AFTERNOON/EVENING ALONG THE FRONT. SEVERAL LINES OF THUNDERSTORMS
HAVE DEVELOPED ACROSS S CENTRAL IND AND WESTERN KY THIS AFTERNOON
AND CONTINUE TO MOVE NE. SHOWERS AND POSSIBLE THUNDERSTORMS ALSO
INDICATED BY RADAR IN WESTERN OH...NORTHERN KY...AND SOUTHEAST OH.
LOW WILL MAKE ITS WAY NORTHEAST ALONG THE FRONT TONIGHT AND FRONT
WILL SHIFT EAST OVERNIGHT. TIMING OF FRONT A BIT SLOWER THAN
PREVIOUS FORECAST. AS A RESULT...WILL SLOW DOWN CLEARING OF
PRECIPITATION OVERNIGHT AND SUNDAY. POTENTIAL FOR SEVERE WEATHER
CONTINUES LATE THIS AFTERNOON AND TONIGHT WITH HIGHEST THREAT BEING
FOR DAMAGING WINDS. AFTER SUN...DRY FORECAST THROUGH MONDAY NIGHT.
UPPER LEVEL TROF MOVES THROUGH MON BUT LOOKS LIKE BETTER CHANCE OF
PRECIPITATION NORTH AND SOUTH OF FA. KEPT TEMPERATURES CLOSE TO
CURRENT FORECAST AND MAV. MAY SEE CHANCE OF FROST MON NIGHT BUT TOO
EARLY FOR A GOOD DEAL OF CONFIDENCE.

&&

.EXTENDED...
NORTHWEST FLOW ALOFT THROUGH THE END OF THE WEEK WILL BECOME MORE
WESTERLY BY THE WEEKEND.  THE FLOW IS RATHER QUICK AND WILL BRING
SEVERAL SHOTS OF SHOWERS AND THUNDERSTORMS TO THE REGION.  AS WE GET
INTO THE MORE WESTERLY FLOW SURFACE FRONT STALLS AND BECOMES
PARRELLEL TO THE FLOW AND WILL BE THE FOCUS OF CONVECTION FRIDAY
INTO SATURDAY.  TEMPERATURES ON THE BALANCE WILL BE NEAR NORMAL.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.

&&

PARKER/TIPTON
Hazardous weather outlook, May 1, 10:08 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 AM EDT SAT MAY 1 2004

A FRONTAL BOUNDARY ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE OHIO
VALLEY WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY LATER
THIS AFTERNOON. THE MOST ACTIVE AREA IS EXPECTED TO BE SOUTHEAST OF
THE I-71 CORRIDOR LATER TODAY.

INZ050-058-059-OHZ026-034-035-042>045-051-052-060-011550-
AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-FAYETTE IN-HARDIN OH-LOGAN OH-
MERCER OH-MIAMI OH-PREBLE OH-SHELBY OH-UNION OH-UNION IN-WAYNE IN-
1008 AM EDT SAT MAY 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

THE REGION WILL REMAIN ON THE NORTHWEST SIDE OF THE FRONT AND THE
POTENTIAL FOR SEVERE WEATHER IS SIGNIFICANTLY DIMINISHED. SOME STORMS
THAT DO DEVELOP WILL CONTAIN GUSTY WINDS AND HEAVY RAIN.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ066-073>075-080-KYZ089>093-OHZ046-053>056-061>065-070>072-077-078-
011550-
BOONE KY-BUTLER OH-CAMPBELL KY-CARROLL KY-CLARK OH-CLERMONT OH-
CLINTON OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GREENE OH-HAMILTON OH-KENTON KY-
LICKING OH-MADISON OH-MONTGOMERY OH-OHIO IN-PICKAWAY OH-RIPLEY IN-
SWITZERLAND IN-WARREN OH-
1008 AM EDT SAT MAY 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

THE FRONTAL BOUNDARY WILL LAY OUT ALONG OR JUST NORTHWEST OF THE I-71
CORRIDOR THIS AFTERNOON. SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG
IT MAY BE STRONG ENOUGH TO SUPPORT DAMAGING WINDS AND VERY HEAVY
RAINFALL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KYZ095>100-OHZ073-074-079>082-088-011550-
ADAMS OH-BRACKEN KY-BROWN OH-GRANT KY-HIGHLAND OH-HOCKING OH-
LEWIS KY-MASON KY-PENDLETON KY-PIKE OH-ROBERTSON KY-ROSS OH-
SCIOTO OH-
1008 AM EDT SAT MAY 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
THE REGION WILL REMAIN SOUTHEAST OF THE BOUNDARY TODAY. ANY SUNSHINE
EARLY TODAY MAY PROVIDE ENOUGH INSTABILITY FOR SHOWERS AND
THUNDERSTORMS TO EXHIBIT SEVERE BEHAVIOR WITH DAMAGING WINDS AND
TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 1, 2:00 PM EDT, 5 hours 55 minutes before
INZ066-073>075-080-KYZ089>100-OHZ046-053>056-061>065-070>074-077>082-
088-010000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT SAT MAY 1 2004

.A FRONTAL BOUNDARY LOCATED NORTHWEST OF THE I-71 CORRIDOR BETWEEN
COLUMBUS AND CINCINNATI WILL BE THE DIVIDING LINE FOR THUNDERSTORM
ACTIVITY THIS AFTERNOON. TO THE SOUTHEAST OF THE BOUNDARY...WARM
MOIST AIR WILL ALLOW SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE IN
BOTH COVERAGE AND INTENSITY.

INZ066-073>075-080-KYZ089>100-OHZ046-053>056-061>065-070>074-077>082-
088-020000-
ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-CAMPBELL KY-
CARROLL KY-CLARK OH-CLERMONT OH-CLINTON OH-DEARBORN IN-DELAWARE OH-
FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-
GREENE OH-HAMILTON OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-
LICKING OH-MADISON OH-MASON KY-MONTGOMERY OH-OHIO IN-OWEN KY-
PENDLETON KY-PICKAWAY OH-PIKE OH-RIPLEY IN-ROBERTSON KY-ROSS OH-
SCIOTO OH-SWITZERLAND IN-WARREN OH-
200 PM EDT SAT MAY 1 2004

SHOWERS AND THUNDERSTORMS WILL FIRE AHEAD OF AN APPROACHING SURFACE
LOW THAT IS RIDING NORTHEAST ALONG A FRONTAL BOUNDARY. THE MAIN
THREAT FROM ANY OF THESE STORMS WILL BE DAMAGING WIND AND VERY HEAVY
RAINFALL LATER THIS AFTERNOON. DURING THE EVENING...THE FRONT WILL
MOVE THROUGH THE AREA AND STABILIZE THE ATMOSPHERE...MARKING AN END
TO ANY THREATENING WEATHER.

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.